Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/diabetes/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Metaforim
    avatar
    An_247954 posted:
    I wonder if I can use a herb or substitute as I get bad Diarrehea , just after a day and a half. I have IBS and that is all I need as I am scared to go out in case I have an accident.
    Reply
     
    avatar
    barb10562 responded:
    Call your doctor. Metformin is notorious for stomach problems in the beginning.
     
    avatar
    davedsel57 responded:
    Barb is quite correct. This is a known side affect of Metformin that in most cases wears off after a few weeks. Several members in this community have had their doctor switch them to an extended release form of Metformin that has fewer side affects.

    I would not use any supplement or other treatments without talking to your doctor.

    You do need to discuss this with your doctor asap.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    mustang37b responded:
    I just take metformin two weeks now, there times in the morning I have diarrhea but during the day it's fine, I notice when I eat heavy-duty food meat raviolis, I take a good stool lots of it. But I'm getting less of the diarrhea in the morning, my sugar is been fine. I saw my dietitian other day who who I lost 3 pounds I was 143 now 141 she was happy for me, but lately in his couple days I've been hooked on cheese rowdies lots of it, but I'm eating fruits snacks and all the other good stuff with the cheese raviolis at least I'm getting protein. I'm eating much better, but I have to admit there are times I eat a whole bag cheese doodles the so delicious but I notice at that time two hours after eat it my sugar is around 200 it must be from oh sodium and get lot exersise. riding Mountain bike
     
    avatar
    DavidHueben replied to mustang37b's response:
    What are cheese rowdies?
    We sleep soundly in our beds because rough men stand ready in the night to visit violence on those who would do us harm.

    - Winston S. Churchill




     
    avatar
    flutetooter replied to mustang37b's response:
    Get serious, Mustang. The 200 sugar reading taken two hours after you eat is NOT from sodium in the whole bag of cheese doodles. It is from the sugars and other carbohydrates like corn or wheat flour. Also losing weght from 143 pounds to 141 pounds is a 2 pound weight loss, not a three pound weight loss.
    If at first you don't succeed, try, try again!
     
    avatar
    Anon_527 replied to mustang37b's response:
    You are still in denial.
     
    avatar
    barb10562 responded:
    I dont think there is much protein in raviolies.Also-Tang-tomato sauce has loads of sugar. Just another food to avoid.
     
    avatar
    mhall6252 replied to barb10562's response:
    Ravioli - bad

    Cheese Doodles - horrible, probably 125-150 carb grams in the whole bag, depending on the size. I'm assuming you're not talking about a one ounce bag. That bag of Cheese Doodles has more carbs than I generally eat in a whole day for all my meals.

    Tomato sauce - not so bad. Most jars of spaghetti sauce have about 12 grams or less of carbs per serving. You can find some (like Hunt's garlic and herb) that have about 9 grams in a serving.

    Plain tomato sauce - 4 grams in a quarter cup. It's actually a good, nutritious product considering it comes in a can.
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.
     
    avatar
    HappyCamper responded:
    For me, it helped to take this medication sandwiched between other foods. Typical advice is to take it after a meal. I take it in the middle of the meal so I eat substantial food before and after I take the medicine. This has helped alot. The extended release version has also helped me, but I still need to sandwich that dose too or I will have diarrhea. It also means you are still eating too high carb meal. The lower carb meal I aeat, the less diarrhea I get.


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.